Increase in Prozac, feeling worse before better.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Aussieangel
Veteran Member


Date Joined Sep 2006
Total Posts : 510
   Posted 3/10/2007 4:56 PM (GMT -6)   
I've just started on 60mgs of prozac yesterday under the pdocs approval. Going up from 40 mgs.
I had noticed a difference being on 40 but my days were still too varied I wasn't staying level enough which especially with kids in the house (and for my own sanity) I need to be.
 
Prozac is the only drug I've noticed that I feel worse again with with an increase, all the others just made me dopey for a few days as I adjusted. Prozac gives me more anxiety and bad thoughts for the first 3 or 4 days. I'm on day 2 now so I'm hoping it'll go quickly. I keep saying to my husband I wish I was in hospital, I know it's only such a small thing but having trained people around me to reassure me that these feelings are normal would make all the difference.
 
Good news being my pdoc feels like I have been making headway with my anxiety, he's very much into journals and having stuff in writing for you to go back to. He says it's great that I've been challenging and using my own CBT against the anxiety. Getting in a car has been a problem since my near car smash so i really have to push myself on this issue but if I don't have to pay to go privately to hospital I really want to pack everyone up in another 2 or 3 months and say road trip to Queensland so I have a big positive to reach for.

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 3/10/2007 7:08 PM (GMT -6)   
I am glad you are working close with your doc .........and that the prozac seems to be working for you ......
I feel reading the posts of yours latley that I too see a lot of progress.......
It is alot easier having professionals as we feel more comfy about it
I am sure you will be okay as you know how you feel on it
The doc is right you should be proud of the challenges you have faced and overcome
Pleae kep us posted on how you are doing

I am hoping you are able to go too Queensland and reach that goal as well
It has to be hard to get past the near accident
Stay with us n know we are here for you
LYN
    Contribute today to support Healing Well Forums...Donate @
 
 
 Never compromise your self nor your dignity... 
 Dream, Reach and Believe ......
 
 
          ** When You FEEL Anothers Pain You FEEL Humbled ** 
 
   
                             
 Co Mod @ Crohns                                     
 Moderator@ Alzheimer's 
 Moderator @ Anxiety/Panic
 
                                     LYN
                                  
                          
                                  


Aussieangel
Veteran Member


Date Joined Sep 2006
Total Posts : 510
   Posted 3/10/2007 9:37 PM (GMT -6)   
thanks Lyn,
 
I just rung our crisis team as I feel so bad, my anxiety and agitation has shot through the roof and now I'm crying as well. They said it's normal as the prozac attaches to one of the main nerves in your brain and this happens while your body adjusts to the new levels. It also accounts for stomach problems which I've had all day today. I knew deep down rationally that it's just the increase making me feel bad but I still want to curl up in a ball and be comforted. sad
I'm racing ahead of myself worrying about being alone tomorrow with the kids and having to drive etc, I just want to be somewhere safe.

harry4
Veteran Member


Date Joined Mar 2005
Total Posts : 1449
   Posted 3/11/2007 11:11 AM (GMT -6)   

any valium type med will help you adjust to a higher antidepressant dose, also positive thinking about the hoped for improvement helps


recovered former longtime anxiety and panic attack sufferer and helper of other sufferers  but no training or  qualifications in medicine or psychology, any remarks that may be taken as advice must be confirmed with doctor or other health professional
emails are welcome but do mention healingwell to avoid risk of deletion as spam


debaser
Veteran Member


Date Joined Nov 2006
Total Posts : 1745
   Posted 3/11/2007 3:49 PM (GMT -6)   
Well, I admire you for doing this. The thought of taking something that could make me worse in the short term is absolutely terrifying. You're doing the right thing, for sure. Hang in there.

Aussieangel
Veteran Member


Date Joined Sep 2006
Total Posts : 510
   Posted 3/11/2007 4:22 PM (GMT -6)   
thankyou guys for replying,
 
I have valium here if needed, but I'm one of those that rarely touches it and by the time I do I'm too anxious for it to do much good.
 
This is the only med I've been on that does this to me, normally I can increase without any problems just not with prozac.
 
I'm seeing my GP today as my old health fund won't fax over all the doctors notes to the new health fund even though my case has nothing to do with them. My new one faxed her the forms straight away and at least seem empathic to what I'm going through. Hopefully we'll be able to get an answer soon on if I'm covered now or have to wait the pre-existing year for private hospital cover.
 
 

KodakPuppy
Regular Member


Date Joined Mar 2007
Total Posts : 101
   Posted 3/11/2007 5:25 PM (GMT -6)   
Hello,
I have been on antidepressants and they worked for a while, especially the year we had so many deaths in both sides of our family in 2001. They don't work with some of the mes I am on for other problems, however. My councilor gives me exercises to help me through the panic and depression. I hope you feel better soon. Mu music helps, as well. Please excuse my t typing I am not with it all the way today. Take care.oi

Aussieangel
Veteran Member


Date Joined Sep 2006
Total Posts : 510
   Posted 3/11/2007 10:09 PM (GMT -6)   
Thanks for replying KodakPuppy,
 
My new health fund has the forms now I'm just waiting to see if they want more info or not. I'm just had a little cry because my big ex-cop of a neighbour gave me a hug as he also suffers anxiety. I think we were both getting ready to cry.
 
I don't feel quite as bad today as yesterday so here's hoping my body will obsorb the new dosage easier then last time.
 
Do you play music KP or listen to it?

lesweet1971
Veteran Member


Date Joined Feb 2014
Total Posts : 1646
   Posted 4/15/2014 6:40 AM (GMT -6)   
This post is so old but did you ever find relief with your higher dose of a Prozac Aussie? I hope these years have been good to you!

Lisa
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 01, 2016 1:56 PM (GMT -6)
There are a total of 2,697,207 posts in 297,723 threads.
View Active Threads


Who's Online
This forum has 152342 registered members. Please welcome our newest member, Squint.
272 Guest(s), 12 Registered Member(s) are currently online.  Details
Jukke, Bowdren, Mrunc136, Serenity Now, Suzee, Huddie, AK, Old Mike, claude783, jowie, Tall Allen, halbert


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer